Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Yves Cornulier and Pierre de la Harpe
Title: Metric geometry of locally compact groups
Additional book information: Tracts in Mathematics, Vol. 25, European Mathematical Society (EMS), Zürich, 2016, viii+235 pp., ISBN 978-3-03719-166-8

References [Enhancements On Off] (What's this?)

  • [BH99] Martin R. Bridson and André Haefliger, Metric spaces of non-positive curvature, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 319, Springer-Verlag, Berlin, 1999. MR 1744486
  • [Cay78] Professor Cayley, Desiderata and Suggestions: No. 2. The Theory of Groups: Graphical Representation, Amer. J. Math. 1 (1878), no. 2, 174-176. MR 1505159
  • [CCMT15] Pierre-Emmanuel Caprace, Yves Cornulier, Nicolas Monod, and Romain Tessera, Amenable hyperbolic groups, J. Eur. Math. Soc. (JEMS) 17 (2015), no. 11, 2903-2947. MR 3420526
  • [CdlH16] Yves Cornulier and Pierre de la Harpe, Metric geometry of locally compact groups, EMS Tracts in Mathematics, vol. 25, European Mathematical Society (EMS), Zürich, 2016. Winner of the 2016 EMS Monograph Award. MR 3561300
  • [CT17] Yves Cornulier and Romain Tessera, Geometric presentations of Lie groups and their Dehn functions, Publ. Math. Inst. Hautes Études Sci. 125 (2017), 79-219. MR 3668649
  • [Deh87] Max Dehn, Papers on group theory and topology, Springer-Verlag, New York, 1987. Translated from the German and with introductions and an appendix by John Stillwell; With an appendix by Otto Schreier. MR 881797
  • [Dyu00] Anna Dyubina, Instability of the virtual solvability and the property of being virtually torsion-free for quasi-isometric groups, Internat. Math. Res. Notices 21 (2000), 1097-1101. MR 1800990
  • [Far98] B. Farb, Relatively hyperbolic groups, Geom. Funct. Anal. 8 (1998), no. 5, 810-840. MR 1650094
  • [Gro81] Mikhael Gromov, Groups of polynomial growth and expanding maps, Inst. Hautes Études Sci. Publ. Math. 53 (1981), 53-73. MR 623534
  • [Gro87] M. Gromov, Hyperbolic groups, Essays in group theory, Math. Sci. Res. Inst. Publ., vol. 8, Springer, New York, 1987, pp. 75-263. MR 919829
  • [Gro93] M. Gromov, Asymptotic invariants of infinite groups, Geometric group theory, Vol. 2 (Sussex, 1991) London Math. Soc. Lecture Note Ser., vol. 182, Cambridge Univ. Press, Cambridge, 1993, pp. 1-295. MR 1253544
  • [Man12] Avinoam Mann, How groups grow, London Mathematical Society Lecture Note Series, vol. 395, Cambridge University Press, Cambridge, 2012. MR 2894945
  • [Osi16] D. Osin, Acylindrically hyperbolic groups, Trans. Amer. Math. Soc. 368 (2016), no. 2, 851-888. MR 3430352
  • [Roe03] John Roe, Lectures on coarse geometry, University Lecture Series, vol. 31, American Mathematical Society, Providence, RI, 2003. MR 2007488
  • [Sha04] Yehuda Shalom, Harmonic analysis, cohomology, and the large-scale geometry of amenable groups, Acta Math. 192 (2004), no. 2, 119-185. MR 2096453

Review Information:

Reviewer: V. Nekrashevych
Affiliation: Texas A&M University College Station, Texas
Email: nekrash@math.tamu.edu
Journal: Bull. Amer. Math. Soc.
DOI: https://doi.org/10.1090/bull/1608
Published electronically: January 8, 2018
Review copyright: © Copyright 2018 American Mathematical Society
American Mathematical Society